MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY CHARGER; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY CHARGER; VENTRICULAR (ASSISST) BYPASS
Model Number 1600US
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Product event summary: the battery charger passed external visual inspection, functional testing revealed port one (1) not charging with multiple component failure in the charging circuit and ready status led component in led power supply circuit due to inductors.Bay four (4) status led was defective due to inductors in the led power supply circuit.Investigation is ongoing.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the battery charger was not charging on a single port.Product analysis indicated that an incorrect inductor was used in the assembly process.The battery charger was exchanged.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the battery charger was returned for evaluation.A review of the manufacturing documentation confirmed that the associated device met all requirements for release.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.The battery charger bch097325 passed external visual inspection.Functional testing revealed that charging port 1 was unable to charge a battery.Supplemental testing revealed a damaged fuse, fet and diode in the charging circuit and a power led indicator was inoperable due to defective diode in the led status charging circuit.Functional testing also revealed that an led status indicator in port 4 was inoperable; supplemental testing revealed a damaged led.It was determined that the battery charger was assembled with an incorrect inductor, resulting in damaged components.As a result, the reported event was confirmed.The most likely root cause of the reported event can be attributed to improper assembly.An internal investigation was initiated to investigate battery chargers assembled with incorrect inductors.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY CHARGER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key7798324
Report Number3007042319-2018-03913
Device Sequence Number228133
Product Code DSQ
UDI-Device Identifier00888707000130
UDI-Public00888707000130
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1600US
Device Catalogue Number1600US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2018
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer06/18/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD
Patient Age34 YR
Patient Weight110